Alert archive / Washington / Freeze Warnings in 2012
Freeze Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this freeze warning at May 10, 2012, 2:22 PM PDT for Morrow County, Umatilla County, Oregon; 7 counties in Washington. It took effect at May 11, 2012, 1:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 2:22 PM PDT (21:22 UTC)
- In effect from
- May 11, 2012, 1:00 AM PDT
- Expired
- May 11, 2012, 7:37 AM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 74 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS76 KPDT 102122 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 222 PM PDT THU MAY 10 2012 ...A HARD FREEZE EARLY FRIDAY MORNING IN THE KITTITAS AND YAKIMA VALLEYS...THE LOWER COLUMBIA BASIN...AND THE BLUE MOUNTAIN FOOTHILLS... .CLEAR SKIES AND LIGHT WINDS TONIGHT WILL RESULT IN A RAPID DROP IN TEMPERATURES OVERNIGHT AND EARLY FRIDAY MORNING. ORZ044-507-WAZ026>029-111200- /O.NEW.KPDT.FZ.W.0002.120511T0800Z-120511T1500Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 222 PM PDT THU MAY 10 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT FRIDAY. * TEMPERATURES: OVERNIGHT TEMPERATURES WILL FALL TO AROUND 28 TO 33 DEGREES FOR MOST OF THE AREA. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
400 WWUS76 KPDT 111149 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 449 AM PDT FRI MAY 11 2012 ...FREEZING TEMPERATURES EARLY THIS MORNING... .CLEAR SKIES AND LIGHT WINDS EARLY THIS MORNING HAVE CAUSED TEMPERATURES TO FALL TO NEAR FREEZING. ALTHOUGH A HARD FREEZE IS NOT ANTICIPATED....NEAR FREEZING TEMPERATURES ARE EXPECTED FOR A WHILE NEAR SUNRISE. ORZ044-507-WAZ026>029-111500- /O.CON.KPDT.FZ.W.0002.000000T0000Z-120511T1500Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 449 AM PDT FRI MAY 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: EARLY MORNING TEMPERATURES WILL FALL TO AROUND 32 DEGREES FOR MOST OF THE AREA. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
187 WWUS76 KPDT 111437 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 737 AM PDT FRI MAY 11 2012 ORZ044-507-WAZ026>029-111545- /O.CAN.KPDT.FZ.W.0002.000000T0000Z-120511T1500Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 737 AM PDT FRI MAY 11 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE AFFECTED AREAS. AS A RESULT...THE FREEZE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this freeze warning went out at May 10, 2:15 PM PDT, 7 minutes earlier.
Area forecast discussion, May 10, 2:15 PM PDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 215 PM PDT THU MAY 10 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY. A DRY COLD FRONT THAT SWEPT EAST OF THE CASCADES YESTERDAY SPREAD COOL AND DRY AIR ACROSS THE FORECAST AREA. CURRENT TEMPS ARE ABOUT 5-10 DEGREES LESS THAN YESTERDAY...AND CURRENT DEWPOINTS ARE IN THE TEENS AND 20S. CONFIDENCE IS HIGH THAT RADIATIONAL COOLING ASSOCIATED WITH CLEAR SKIES AND LIGHT WINDS WILL RESULT IN A RAPID DROP IN TEMPERATURES BY EARLY FRIDAY MORNING. I'VE LOWERED TEMPERATURES SEVERAL DEGREES IN SOME AREAS WHICH BROUGHT MOST OF THE LOWER COLUMBIA BASIN...THE BLUE MOUNTAIN FOOTHILLS...THE YAKIMA VALLEY...AND THE KITTITAS VALLEY BELOW FREEZING. THE 12Z MODEL GUIDANCE HAS ALSO SHAVED TEMPERATURES A FEW DEGREES COMPARED TO THE PREVIOUS RUNS. WILL ISSUE A FREEZE WARNING FOR THESE AREAS FOR EARLY FRIDAY MORNING. THERE MAY BE A FEW RECORD LOWS AS WELL TONIGHT. HIGH PRESSURE WILL STRENGTHEN THROUGH THE SHORT TERM PERIOD. A STRONG MID LEVEL INVERSION WILL SET UP WITH SIGNIFICANT DRY AIR ALOFT...THEREFORE MANY OF THE HIGHER MOUNTAIN RIDGES WILL OBSERVE A STRONG WARMING TREND AND WILL BE QUITE DRY WITH LOW RELATIVE HUMIDITIES BOTH DURING THE DAY AND AT NIGHT. THE LOWER COLUMBIA BASIN AND THE LOWER MOUNTAINS VALLEYS WILL BE SLOWER TO WARM UP BUT SHOULD SEE TEMPERATURES CLIMB INTO THE 80S BY SUNDAY. WISTER .LONG TERM...MONDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL RIDGE WILL PERSIST OVER WASHINGTON AS A CUTOFF LOW MOVES INTO NORTHERN CALIFORNIA MONDAY NIGHT AND TUESDAY. SPLIT FLOW BETWEEN THE RIDGE AND LOW WILL DEVELOP OVER OREGON. DRY AND WARM CONDITIONS WILL PERSIST DURING THIS TIME...THOUGH CLOUDS WILL INCREASE. THE GFS BRINGS THE CUTOFF LOW FARTHER NORTH THAN THE ECMWF AND INDICATES THE POSSIBILITY OF THUNDERSTORMS FROM SOUTHERN GRANT COUNTY TO WALLOWA COUNTY TUESDAY AFTERNOON AND EVENING. DECIDED TO FOLLOW ECMWF SOUTHERN POSITION AND LEAVE OUT THUNDERSTORMS TUESDAY SINCE MOST OF THE GFS ENSEMBLES ARE FARTHER SOUTH. CONFIDENCE IS LOW BECAUSE THE SPREAD IS STARTING TO CREATE SIGNIFICANT DIFFERENCES. AFTERNOON/EVENING INSTABILITY WILL DEVELOP WITH DAYTIME HEATING WEDNESDAY WITH MORE MOISTURE...SO KEPT A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHEAST OREGON MOUNTAINS. WEDNESDAY NIGHT AND THURSDAY THE LONG RANGE MODELS DIVERGE SIGNIFICANTLY FROM EACH OTHER WITH THE ECMWF INDICATING AN UNSTABLE SOUTHWEST FLOW AND THE GFS SHOWING MORE OF A DRY AND STABLE NORTHWEST FLOW BEHIND A WEAK COLD FRONT/MARINE PUSH. KEPT A SLIGHT CHANCE OF SHOWERS IN THE NORTHEAST OREGON MOUNTAINS. BOTH SCENARIOS HAVE COOLER TEMPERATURES. COONFIELD && .AVIATION...0Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. EXPECT MOSTLY CLEAR SKIES WITH LIGHT WINDS...GENERALLY 15 KTS OR LESS THROUGH THE PERIOD. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 33 68 35 75 / 0 0 0 0 ALW 34 69 40 76 / 0 0 0 0 PSC 31 72 38 78 / 0 0 0 0 YKM 30 68 37 76 / 0 0 0 0 HRI 31 71 36 77 / 0 0 0 0 ELN 31 69 37 77 / 0 0 0 0 RDM 24 69 32 77 / 0 0 0 0 LGD 30 65 33 73 / 0 0 0 0 GCD 31 66 37 74 / 0 0 0 0 DLS 36 73 42 79 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...FREEZE WARNING FROM 1 AM TO 8 AM PDT FRIDAY ORZ044-507. WA...FREEZE WARNING FROM 1 AM TO 8 AM PDT FRIDAY WAZ026>029. && THREAT INDEX FRIDAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/76/76
Hazardous weather outlook, May 10, 8:07 AM PDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 807 AM PDT THU MAY 10 2012 UPDATED TO REMOVE FREEZE WARNING HEADLINE FOR THIS MORNING ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 111415- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 807 AM PDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MOSTLY CLEAR SKIES CAN BE EXPECTED TODAY AND TONIGHT. IT WILL BE A COLD NIGHT WITH LOWS IN THE MID 20S TO MID 30S OVER MOST OF THE AREA. A FEW LOCATIONS IN THE YAKIMA VALLEY...THE LOWER COLUMBIA BASIN...AND THE BLUE MOUNTAIN FOOTHILLS WILL SEE TEMPERATURES NEAR THE FREEZING MARK. SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST FOR DRY CONDITIONS THROUGH THE PERIOD. SOUTHWEST FLOW ALOFT ON WEDNESDAY WILL PROVIDE INCREASING MOISTURE AND AFTERNOON INSTABILITY FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON IN THE MOUNTAINS OF NORTHEAST OREGON AND THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Freeze Warnings in Washington, 2012Freeze Warnings in Oregon, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.